Alert archive / West Virginia / High Wind Warnings in 2007
High Wind Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this high wind warning at Dec 16, 2007, 3:51 AM EST for Allegany County, Maryland; Grant County, Mineral County, West Virginia. It took effect at Dec 16, 2007, 1:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2007, 3:51 AM EST (08:51 UTC)
- In effect from
- Dec 16, 2007, 1:00 PM EST
- Expired
- Dec 16, 2007, 9:06 PM EST
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, Grant County, WV, Mineral County, WV
The radar
The Sterling radar (KLWX), 134 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 772 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KLWX 160851 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 351 AM EST SUN DEC 16 2007 MDZ501-502-VAZ021-WVZ054-501>504-161700- /O.UPG.KLWX.HW.A.0003.071216T1800Z-071217T1500Z/ /O.NEW.KLWX.HW.W.0004.071216T1800Z-071217T1100Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- PENDLETON-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 351 AM EST SUN DEC 16 2007 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL BEGIN TO GUST BETWEEN 50 AND 60 MPH THIS AFTERNOON...AS A DEEP LOW PRESSURE SYSTEM MOVES UP THE NEW ENGLAND COAST. THESE STRONG WIND GUSTS ARE EXPECTED TO CONTINUE THROUGH MID MORNING MONDAY. SPORADIC POWER OUTAGES MAY RESULT FROM DOWNED TREES AND POWER LINES. IN THE MOUNTAINS...SIGNIFICANT TREE AND POWER LINE DAMAGE MAY RESULT DUE TO THE ADDITIONAL WEIGHT OF THE ACCUMULATED ICE...WITH THE POTENTIAL FOR WIDESPREAD POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DCZ001-MDZ003>007-009>011-013-014-VAZ025>031-042-052>054- WVZ050>053-055-161700- /O.UPG.KLWX.HW.A.0003.071216T1800Z-071217T1500Z/ /O.EXB.KLWX.WI.Y.0009.071216T1800Z-071217T1100Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...MARTINSBURG...CHARLES TOWN 351 AM EST SUN DEC 16 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL BEGIN TO GUST UP TO 50 MPH THIS AFTERNOON...AS A DEEP LOW PRESSURE SYSTEM MOVES UP THE NEW ENGLAND COAST. THESE STRONG WIND GUSTS ARE EXPECTED TO CONTINUE THROUGH MID MORNING MONDAY. SPORADIC POWER OUTAGES MAY RESULT FROM DOWNED TREES AND POWER LINES. A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MDZ016>018-VAZ036>041-050-051-055>057-161700- /O.EXT.KLWX.WI.Y.0009.071216T1800Z-071217T1100Z/ CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-FAUQUIER-ORANGE-CULPEPER-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY... CHARLOTTESVILLE...WASHINGTON...CULPEPER...FREDERICKSBURG 351 AM EST SUN DEC 16 2007 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST MONDAY... WEST WINDS WILL BEGIN TO GUST UP TO 50 MPH THIS AFTERNOON...AS A DEEP LOW PRESSURE SYSTEM MOVES UP THE NEW ENGLAND COAST. THESE STRONG WIND GUSTS ARE EXPECTED TO CONTINUE THROUGH MID MORNING MONDAY. SPORADIC POWER OUTAGES MAY RESULT FROM DOWNED TREES AND POWER LINES. A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KLWX 161605 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1105 AM EST SUN DEC 16 2007 MDZ501-502-VAZ021-WVZ054-501>504-170015- /O.CON.KLWX.HW.W.0004.071216T1800Z-071217T1100Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- PENDLETON-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 1105 AM EST SUN DEC 16 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. WEST WINDS WILL BEGIN TO GUST BETWEEN 50 AND 60 MPH THIS AFTERNOON...AS A DEEP LOW PRESSURE SYSTEM MOVES UP THE ATLANTIC COAST TOWARD NEW ENGLAND. THESE STRONG WIND GUSTS ARE EXPECTED TO CONTINUE THROUGH MID MORNING MONDAY. SPORADIC POWER OUTAGES MAY RESULT FROM DOWNED TREES AND POWER LINES. IN THE MOUNTAINS...SIGNIFICANT TREE AND POWER LINE DAMAGE MAY RESULT DUE TO THE ADDITIONAL WEIGHT OF THE ACCUMULATED ICE...WITH THE POTENTIAL FOR WIDESPREAD POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ025>031-036>042- 050>057-WVZ050>053-055-170015- /O.CON.KLWX.WI.Y.0009.071216T1800Z-071217T1100Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG... CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...FREDERICKSBURG...MARTINSBURG...CHARLES TOWN 1105 AM EST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. WEST WINDS WILL BEGIN TO GUST UP TO 50 MPH THIS AFTERNOON...AS A DEEP LOW PRESSURE SYSTEM MOVES UP THE ATLANTIC COAST TOWARD NEW ENGLAND. THESE STRONG WIND GUSTS ARE EXPECTED TO CONTINUE THROUGH MID MORNING MONDAY. SPORADIC POWER OUTAGES MAY RESULT FROM DOWNED TREES AND POWER LINES. A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTS
000 WWUS71 KLWX 162019 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 319 PM EST SUN DEC 16 2007 MDZ501-502-VAZ021-WVZ054-501>504-170430- /O.CON.KLWX.HW.W.0004.000000T0000Z-071217T1100Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- PENDLETON-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 319 PM EST SUN DEC 16 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. WEST WINDS WILL BEGIN TO GUST BETWEEN 50 AND 60 MPH LATE THIS AFTERNOON...AS A DEEP LOW PRESSURE SYSTEM MOVES UP THE ATLANTIC COAST TOWARD NEW ENGLAND. THE STRONGEST WIND GUSTS WILL OCCUR THIS EVENING...BEFORE DIMINISHING SLIGHTLY OVERNIGHT. THE HIGHEST WIND GUSTS WILL BE FOUND ACROSS THE RIDGES. IT WILL STILL BE WINDY ON MONDAY...BUT SPEEDS WILL GRADUALLY SUBSIDE THROUGH THE DAY. WINDS AT THESE SPEEDS WILL BE CAPABLE OF DOWNING TREES AND POWER LINES. POWER OUTAGES MAY RESULT. IN THE MOUNTAINS...SIGNIFICANT TREE AND POWER LINE DAMAGE MAY RESULT DUE TO THE ADDITIONAL WEIGHT OF THE ACCUMULATED ICE...WITH THE POTENTIAL FOR WIDESPREAD POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ025>031-036>042- 050>057-WVZ050>053-055-170430- /O.CON.KLWX.WI.Y.0009.000000T0000Z-071217T1100Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG... CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...FREDERICKSBURG...MARTINSBURG...CHARLES TOWN 319 PM EST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. WEST WINDS WILL BEGIN TO GUST UP TO 50 MPH LATE THIS AFTERNOON AND EARLY THIS EVENING...AS A DEEP LOW PRESSURE SYSTEM MOVES UP THE ATLANTIC COAST TOWARD NEW ENGLAND. THE STRONGEST WIND GUSTS WILL OCCUR FROM MID EVENING UNTIL JUST PAST MIDNIGHT. THE HIGHEST WIND GUSTS WILL BE FOUND ACROSS THE RIDGES. WINDS AT THESE SPEEDS WILL BE CAPABLE OF BREAKING OFF TREE LIMBS AND TOPPLING WEAKENED TREES AND UNSECURED OBJECTS. SPORADIC POWER OUTAGES MAY RESULT. MORE WIDESPREAD DAMAGE MAY BE POSSIBLE ACROSS THE MOUNTAINS IN AREAS WHICH RECEIVED ICE ACCUMULATIONS EARLY THIS MORNING. A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTS
000 WWUS71 KLWX 170206 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 906 PM EST SUN DEC 16 2007 MDZ501-502-VAZ021-WVZ054-501>504-171015- /O.CAN.KLWX.HW.W.0004.000000T0000Z-071217T1100Z/ /O.EXA.KLWX.WI.Y.0009.000000T0000Z-071217T1100Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- PENDLETON-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 906 PM EST SUN DEC 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. DEEP LOW PRESSURE CONTINUES TO MOVE UP THE ATLANTIC COAST TOWARD NEW ENGLAND. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE OVERNIGHT. WINDS AT THESE SPEEDS WILL BE CAPABLE OF BREAKING OFF TREE LIMBS AND TOPPLING WEAKENED TREES AND UNSECURED OBJECTS. SPORADIC POWER OUTAGES MAY RESULT. MORE WIDESPREAD DAMAGE MAY BE POSSIBLE ACROSS THE MOUNTAINS IN AREAS WHICH RECEIVED ICE ACCUMULATIONS EARLY THIS MORNING. A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VAZ036>041-050-051-055>057-170315- /O.CAN.KLWX.WI.Y.0009.000000T0000Z-071217T1100Z/ NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-ORANGE- CULPEPER-STAFFORD-SPOTSYLVANIA-KING GEORGE- INCLUDING THE CITIES OF...CHARLOTTESVILLE...WASHINGTON... CULPEPER...FREDERICKSBURG 906 PM EST SUN DEC 16 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. $$ DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ025>031-042-052>054- WVZ050>053-055-171015- /O.CON.KLWX.WI.Y.0009.000000T0000Z-071217T1100Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...LEESBURG...MANASSAS...MANASSAS PARK... FAIRFAX...ALEXANDRIA...FALLS CHURCH...MARTINSBURG...CHARLES TOWN 906 PM EST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. DEEP LOW PRESSURE CONTINUES TO MOVE UP THE ATLANTIC COAST TOWARD NEW ENGLAND. WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE INTO THE OVERNIGHT HOURS. WINDS AT THESE SPEEDS WILL BE CAPABLE OF BREAKING OFF TREE LIMBS AND TOPPLING WEAKENED TREES AND UNSECURED OBJECTS. SPORADIC POWER OUTAGES MAY RESULT. MORE WIDESPREAD DAMAGE MAY BE POSSIBLE ACROSS THE MOUNTAINS IN AREAS WHICH RECEIVED ICE ACCUMULATIONS EARLY THIS MORNING. A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Dec 15, 9:58 PM EST, 5 hours 53 minutes earlier.
Area forecast discussion, Dec 15, 9:58 PM EST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
958 PM EST SAT DEC 15 2007
.SYNOPSIS...
LOW PRESSURE WILL TRACK INTO THE TENNESSEE VALLEY THIS EVENING...AND
THEN TRANSFER ITS ENERGY TO A NEW LOW OFF THE COAST BY SUNDAY
MORNING. GUSTY WINDS ARE EXPECTED AS THE STORM DEPARTS SUNDAY.
HIGH PRESSURE IS FORECAST TO REBUILD EARLY NEXT WEEK. THE NEXT LOW
PRESSURE SYSTEM WILL SLIDE INTO THE OHIO VALLEY LATE THURSDAY AND
FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PRECIPITATION HAS FINALLY BEGUN TO OVERSPREAD MOST OF THE CWFA. IN
THE LAST HOUR OR SO...SEVERAL REPORTS FROM WEST VIRGINIA AND WESTERN
LOUDOUN COUNTY HAVE COME IN REPORTING THAT SURFACES ARE BEGINNING TO
GLAZE OVER IN THE FREEZING RAIN.
TEMPERATURES IN WESTERN MARYLAND AND THE PANHANDLE OF WEST VIRGINIA
ARE BELOW FREEZING...WITH THE HIGHER TERRAIN WELL BELOW FREEZING AND
IN THE 20S. THE MAIN QUESTION WILL BE WHEN/WHERE THE TEMPS WILL
BEGIN TO RISE OVERNIGHT. BELIEVE AREAS EAST OF THE BLUE RIDGE
MOUNTAINS WILL RISE ABOVE FREEZING OVERNIGHT. THIS IS HANDLED WELL
IN THE CURRENT FORECAST. AREAS WEST OF THE BLUE RIDGE WILL BE A BIT
TRICKIER...BUT THINK THE SW CWFA SHOULD SEE SOME RISING TEMPERATURES
BEFORE THE END OF THE EVENT. THE TEMPS SHOULD REMAIN NEARLY STEADY
IN THE WV PANHANDLE...AND WESTERN MARYLAND. THE ONE EXCEPTION TO THE
RISING TEMPS SHOULD BE THE HIGHER TERRAIN.
OVERALL...THE CURRENT FORECAST HAS EVERYTHING ON TRACK. WILL ONLY BE
MAKING A FEW TWEAKS TO THE TEMPS/DEWPOINTS AND WINDS. EARLIER UPDATE
ENCOMPASSED THE WIND FORECAST FOR SUNDAY INTO MONDAY.
WILL NOT BE MAKING ANY CHANGES TO THE CURRENT WINTER/WIND HEADLINES
IN PLACE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
LOPRES TO MV N OF AREA SUN...TRACKING FAIRLY CLOSE TO CWFA. BEST
PCPN WL BE SHUNTED N/E OF CWFA ELY...AND WLY FLOW SHUD STRT TO SCOUR
OF CLDS. THUS...HV TRIMMED MOST WINTER HEADLINES...ADVY AT 7AM /IF
NOT BEFORE/...AND 1PM IN VLY. WL KEEP WSWRNG IN MTNS AS IS...BASED
ON RDVLPMNT OF SHSN. WNDS SHUD INCR AS STRONG CAA KICKS IN. PROFILES
SUGGEST STRONGEST WNDS SUN NGT...AND THUS WL WAIT ANTHR CYCLE BEFORE
RAISING ANY WND HEADLINES. MAXT NEAR MIDDAY...W/ TEMPS DROPPING OFF
AGN DURING THE AFTN. TOOK BLEND OF GDNC SOLNS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SUNDAY NIGHT AND MONDAY...A MAJOR COASTAL STORM WILL CONTINUE TO
RAPIDLY INTENSIFY SUNDAY NIGHT AS IT HEADS THROUGH NEW ENGLAND. A
STRONG PRESSURE GRADIENT BETWEEN THIS STORM AND HIGH PRESSURE OVER
THE MIDWEST WILL BRING GUSTY WEST-NORTHWEST WINDS TO THE ENTIRE
CWA FOR SUNDAY NIGHT INTO MONDAY. STRONG COLD ADVECTION WILL
COMBINE WITH WRAP AROUND MOISTURE FROM THIS STORM AND THE GREAT
LAKES TO PRODUCE UPSLOPE SNOW SHOWERS ACROSS THE POTOMAC HIGHLANDS
INTO MONDAY MORNING. 12Z NAM/GFS BUFKIT PROFILES SHOW SATURATED
LOW-LEVELS BELOW 3000 FEET UNDERNEATH THE SUBSIDENCE INVERSION.
THE LAYER OF MAXIMUM DENDRITIC SNOW GROWTH IS ALSO LOCATED FROM
JUST ABOVE THE SURFACE UP TO THE SUBSIDENCE INVERSION. THEREFORE...
WE WENT CATEGORICAL WITH THE POPS AND SOME ACCUMULATION IS LIKELY
ACROSS EXTREME WESTERN MARYLAND AND EASTERN WEST VIRGINIA. HIGH
PRESSURE WILL BUILD OVER THE CWA LATER MONDAY ALLOWING FOR WINDS
TO GRADUALLY SUBSIDE AND SNOW SHOWERS ACROSS THE POTOMAC HIGHLANDS
TO SLOWLY DISSIPATE.
TUESDAY THROUGH SATURDAY...HIGH PRESSURE WILL BUILD OVER THE MID-
ATLANTIC FOR TUESDAY BRINGING DRY AND SEASONABLE CONDITIONS. A
WEAK CLIPPER SYSTEM WILL PASS BY TO OUR NORTH FOR WEDNESDAY WITH
LITTLE IMPACT ON THE WEATHER. HIGH PRESSURE WILL BUILD BACK OVER
THE REGION BEHIND THIS SYSTEM...BUT THE NEXT STORM SYSTEM WILL BE
ON ITS HEELS BRINGING A CHANCE FOR PRECIPITATION LATER THURSDAY
AND FRIDAY. AS OF NOW IT LOOKS LIKE THIS WILL BE A RAIN PRODUCER.
WEAK HIGH PRESSURE MAY MOVE IN BEHIND THIS SYSTEM TO START NEXT
WEEKEND.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
CIGS/VSBYS ARE MOSTLY MVFR CURRENTLY AND ARE EXPECTED TO BEGIN
DROPPING TO IFR OVERNIGHT. KRMB WILL CONTINUE WITH THE FREEZING
RAIN...WITH THE REMAINDER OF THE TERMINAL SITES SWITCHING OVER
RAIN AFTER MIDNIGHT.
&&
.MARINE...
SCA REMAINS FOR 20 KT IN BLDG SLY FLOW TNGT AND SUN. HOWEVER...A
STRONG PRESSURE GRADIENT BETWEEN THE COASTAL STORM MOVING THROUGH
NEW ENGLAND AND HIGH PRESSURE OVER THE MIDWEST WILL BRING GALE
FORCE WIND GUSTS FROM THE WEST-NORTHWEST LATER SUNDAY AFTERNOON
INTO MONDAY AFTERNOON. A GALE WARNING IS IN EFFECT FROM 4 PM
SUNDAY UNTIL 10 AM MONDAY MORNING. WINDS WILL GRADUALLY SUBSIDE ON
MONDAY AS HIGH PRESSURE DRAWS CLOSER BUT A SMALL CRAFT WINDS ARE
STILL EXPECTED. HIGH PRESSURE WILL BRING TRANQUIL CONDITIONS FOR
THE MIDDLE PART OF THE WEEK AND THE NEXT STORM SYSTEM WILL
APPROACH LATE IN THE WEEK.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES REMAIN PSBL LT TNGT/SUN MRNG AS LOPRES MV UP COAST.
GDNC ATTM SUGGESTING 1-2FT ANOMOLIES...WHICH WUD APPROACH MAT ALNG
WRN SHORE OF BAY AT HIGH TIDE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR DCZ001.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR MDZ004>007-
009>011-013-014.
WIND ADVISORY FROM 1 PM SUNDAY TO 10 AM EST MONDAY FOR
MDZ016>018.
WINTER STORM WARNING UNTIL 6 PM EST SUNDAY FOR MDZ501-502.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR MDZ003>007-009>011-013-014-501-502.
WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR MDZ003.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR VAZ036>042-
050>056.
WIND ADVISORY FROM 1 PM SUNDAY TO 10 AM EST MONDAY FOR
VAZ036>041-050-051-055>057.
WINTER STORM WARNING UNTIL 6 PM EST SUNDAY FOR VAZ021.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR VAZ021-025>031-042-052>054.
WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR VAZ025>031.
WV...WINTER STORM WARNING UNTIL 6 PM EST SUNDAY FOR WVZ050-054-055-
501>504.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR WVZ050>055-501>504.
WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR ANZ530>537.
GALE WARNING FROM 4 PM SUNDAY TO 10 AM EST MONDAY FOR
ANZ530>537.
&&
SYNOPSIS...HTS
NEAR TERM...NWL
SHORT TERM...HTS
LONG TERM...BJL
AVIATION...BJL/HTS
MARINE...BJL/HTS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 15, 7:57 PM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 757 PM EST SAT DEC 15 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-161000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 757 PM EST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TONIGHT A WINTER STORM WARNING CONTINUES FOR AREAS WEST OF THE BLUE RIDGE THIS AFTERNOON THROUGH SUNDAY MORNING. ICE ACCUMULATIONS FROM FREEZING RAIN OF UP TO ONE QUARTER OF AN INCH IS LIKELY...WITH LOCAL AMOUNTS OF UP TO ONE HALF OF AN INCH POSSIBLE IN THE HIGHER ELEVATIONS. SNOW AND OR SLEET ACCUMULATIONS WILL BE MINIMAL IN THE WARNING AREA AT UNDER 1 INCH. A WINTER WEATHER ADVISORY CONTINUES FOR AREAS EAST OF THE BLUE RIDGE MOUNTAINS TO THE I-95 CORRIDOR...INCLUDING THE BALTIMORE AND WASHINGTON DC METROPOLITAN AREAS. MINIMAL ICE ACCUMULATION IS ANTICIPATED ALONG THE INTERSTATE 95 CORRIDOR...WITH A TENTH OR TWO OF ICING POSSIBLE JUST EAST OF THE BLUE RIDGE MOUNTAINS AND ALONG THE MASON DIXON LINE. LITTLE OR NO SNOW AND OR SLEET ACCUMULATION IS EXPECTED IN THE ADVISORY AREA. A SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE CONDITIONS ARE EXPECTED THROUGH MONDAY MORNING FOR GUSTY NORTHWEST WINDS BEHIND THE WINTER STORM. SMALL CRAFT ADVISORY CONDITIONS ON THE BAY AND TIDAL POTOMAC ARE LIKELY MONDAY AFTERNOON. A HIGH WIND WATCH IS IN EFFECT WEST OF THE BLUE RIDGE AND ACROSS THE GREATER BALTIMORE AND WASHINGTON METRO AREAS SUNDAY AFTERNOON THROUGH MONDAY MORNING. WIND GUSTS OF 50 TO 60 MPH HAVE THE POTENTIAL TO DOWN TREES AND POWER LINES...CAUSING SPORADIC TO WIDESPREAD POWER OUTAGES ESPECIALLY WHERE ICE ACCUMULATES. ACROSS THE PIEDMONT OF NORTH CENTRAL VIRGINIA AND LOWER SOUTHERN MARYLAND A WIND ADVISORY IS IN EFFECT DURING THE SAME TIME PERIOD FOR GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...REPORTS OF ICING...SLEET OR SNOW WOULD BE APPRECIATED THIS WEEKEND. ROGOWSKI/NWL/HTS/BJL
In the hours before
Local storm report, Dec 16, 12:18 AM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1218 AM EST SUN DEC 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM FREEZING RAIN WINCHESTER 39.17N 78.18W
12/16/2007 U0.00 INCH CITY OF WINCHESTER VA TRAINED SPOTTER
TREES AND POWERLINES DOWN IN CITY OF WINCHESTER DUE TO
ICE ACCRETION.
&&
LEEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:33 PM EST | High Wind Watch | LWX | Allegany, Anne Arundel, Baltimore, Carroll, Frederick, Prince George's and 2 more | 8 hr |
| Dec 15, 7:33 PM EST | Wind Advisory | LWX | Allegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more | 34 hr |
| Dec 16, 3:58 AM EST | Snow Advisory | LWX | Allegany | 26 hr |
Nearby
High Wind Warnings in West Virginia, 2007High Wind Warnings in Maryland, 2007High Wind Warnings in Virginia, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.